MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX05RE
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the blood inlet was deformed.The event occurred pre-treatment; therefore, there was no patient involved or harmed.The procedure outcome was not reported.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.G4: pma/510(k): k130280.The actual sample underwent a visual inspection, and the following confirmations were made.The blue cap attached to the blood inlet port was torn.The distal end of the blood inlet port was deformed.The packaging bag of the actual sample was damaged, and a circular contact mark was observed.No abnormalities such as cracks or deformation were found in areas other than the blood inlet port.Simulation test using a factory-retained sample: an attempt was made to apply a shock force, similar to hitting a hard object, to the blood inlet port with the blue cap attached.As a result, a deformation similar to that observed on the actual sample occurred.Confirmation of the packaging condition: the packaging condition of the fx05rea product was checked, and it was confirmed that the circular mark on the packaging bag of the actual sample did not match the proper location where the blood inlet port would make contact.From this, it was inferred that the damage to the blood inlet port occurred after the actual sample was taken out of the box.The manufacturing record and the shipping inspection record of the actual sample found no anomaly.No other similar complaint was reported.Based on the investigation results, it was inferred that a strong shock force was applied to the blood inlet port of the actual sample over the blue cap, leading to the damage.Regarding the timing of the damage, it was observed that the damaged position on the packaging bag did not align with the proper contact position of the blood inlet port.This suggests that the damage occurred after the actual sample was removed from the box.However, it was not possible to determine the exact timing based on the condition of the actual sample.Relevant instructions for use (ifu) reference: "do not use if the package or device is damaged (e.G.Cracked) or any of the port caps are off." "if the product is dropped during set-up, do not use it.Replace with another device." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset, NJ 08873
9499890491
MDR Report Key20830970
Report Number9681834-2024-00219
Device Sequence Number21015131
Product Code DTZ
UDI-Device Identifier04987350781758
UDI-Public(01)04987350781758(17)260228(10)230327
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberCX*FX05RE
Device Catalogue NumberN/A
Device Lot Number230327
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Initial Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age24 MO
Patient SexFemale